Hail, Lynchburg (C)
- When
- June 16, 8:01 PM EST
- Where
- Lynchburg (C) County, Lynchburg Falwell Ar
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.380, -79.120
Quarter sized hail reported on Campbell Ave at Falwell Airport.
A severe thunderstorm produced hail the size of a quarter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm produced hail the size of a quarter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 16, 6:34 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 734 PM EDT SAT JUN 16 2007 .SYNOPSIS... HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY AND MONDAY. A COLD FRONT WILL APPROACH THE AREA BY MIDWEEK. && .NEAR TERM /THROUGH SUNDAY/... A JET STREAK AT H3 CONTINUES TO SLIDE ACROSS THE CWA. THE MOST FAVORED SPOT FOR ISOLATED TSTORMS THIS EVENING WILL REMAIN ACROSS THE SE PORTION. HIGH PRESSURE SLIDES ACROSS THE CWA TONIGHT...AND FOLLOWED THE MAV CLOSER THAN THE MET WITH LOSS OF GRADIENT. DENSE FOG LIKELY IN THE WESTERN VALLEYS. THE HEAT IS ON TOMORROW...ESPECIALLY IN THE WEST...WITH THE +20C ISOTHERM TOUCHING BLF BY 0Z SUNDAY...CONTINUED TREND OF PLAYING THE HIGHER SIDE OF GUIDANCE FOR MAX T. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH MONDAY BEING THE HOTTEST DAY OF THE WEEK. TWILL BE A BIG CHANGE FROM THE TEMPS THE PAST FEW DAYS. WITH THE WARMING MID LEVELS IN THE BUILDING UPPER RIDGE...THE ATMOSPHERE WILL BECOME CAPPED...AND THE THREAT OF AFT/EVE TSTMS REDUCED ENOUGH TO HAVE LITTLE OR NO POPS MONDAY...EXCEPT ISOLATED ON THE RIDGES. THE UPPER RIDGE BEGINS TO WEAKEN SHIFT EAST MONDAY NIGHT WHILE A TROUGH MOVES ACROSS THE UPPER MS VLT. PIECE OF VORT MOVES THROUGH THE TN VLY MON NIGHT AND ACROSS OUR AREA TUESDAY BRINGING A DECENT CHANCE OF SHOWERS/STORMS...ESPECIALLY TO THE WESTERN FORECAST AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPPER RIDGE WILL FLATTEN...AS TROUGH MOVES ACROSS THE GREAT LAKES WEDNESDAY PUSHING A FRONT SOUTH TOWARD OUR AREA. WEDNESDAY...WE SHOULD OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS...THEN THU- SAT...MORE A DIURNAL NATURE...AS THE FRONT WEAKENS AND STALLS SOUTH OF THE VIRGINIA/NORTH CAROLINA BORDER. TEMPS THIS PERIOD WILL BE GETTING BACK CLOSER TO NORMAL. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... ISOLATED CONVECTION IN SOUTHERN PORTION OF AREA WILL DISSIPATE THIS EVENING WITH THE LOST OF HEATING. AS HIGH PRESSURE MOVES IN FROM THE WEST...WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. PATCHY MVFR FOG AND HAZE WILL DEVELOP OVERNIGHT WITH IFR FOG POSSIBLE AT LWB AROUND 10Z. SUMMER REGIME RETURNS ON MONDAY. A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND HINDERS ANY AFTERNOON CONVECTION. MVFR FOG IS POSSIBLE SUNDAY NIGHT. TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD FRONT APPROACHES THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...KM SHORT TERM...JJ/WP LONG TERM...WP AVIATION...KK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 516 AM EDT SAT JUN 16 2007 NCZ001>006-018>020-VAZ012>017-022-032>034-043>046-058-059-170930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA...AND THEN MOVE SOUTHEASTWARD INTO THE PIEDMONT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. VAZ007-009>011-018>020-023-024-035-047-WVZ042>045-170930- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 6 W DANBURY 36.41N 80.32W
06/16/2007 E1.75 INCH STOKES NC PUBLIC
GOLF BALL HAIL COVERED GROUND ALONG MOORES SPRING ROAD
NEAR HANGING ROCK STATE PARK.
&&
JHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG KING 36.28N 80.36W
06/16/2007 STOKES NC LAW ENFORCEMENT
LARGE TREE DOWN IN KING.
&&
JHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT SAT JUN 16 2007 VAZ035-045-046-170145- APPOMATTOX VA-AMHERST VA-CAMPBELL VA- 840 PM EDT SAT JUN 16 2007 AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF LYNCHBURG CITY...OR ABOUT OVER MADISON HEIGHTS...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BOCOCK AT 855 PM EDT...STONEWALL AT 900 PM EDT...CONCORD AT 915 PM EDT...RUSTBURG...SPOUT SPRING AT 925 PM EDT...SPRING MILLS...MIKE AT 945 PM EDT... WIND GUSTS TO 40 MPH MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The Roanoke radar (KFCX), 110 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail reported on Campbell Ave at Falwell Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32656.